Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having horrid mood swings, taking many psych drugs that I weaned off slowly. Why is it ?

Having horrid mood swings...Iike I could go on a smashing spree in my house and break EVERYTHING!! I was taking many psych drugs that I weaned my self off at a time...First the Lamictal , then the Lexapro , then the Ambien and lastly the Ativan . I feel better 90% of the time but these mood swings come out of nowhere!!! ANd I will get maddest at the most mundane things??? I am also have hot flashes but had a hyrsterctomy back in2004. I am 46, happily married to a very supportive husband. Had 4 sons which I am all close to except for the son I lost 2 1/2 years ago...still haven t even begun to process that. Do I really have to be on medications for mood?? I don t want to take more than I have too!
Asked On : Thu, 28 Feb 2013
Answers:  2 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Topics
General & Family Physician 's  Response

I have read your query with diligence. Yes, you really have to go on medications again. Not for a very long time though.

You feel better by 90%now that is a good sign. However, to get rid of the mood swings, it is better to be on a low-dose mood stabilizer drug.

I am glad you have a supportive family.

Make a wise decision of helping yourself and your family with a small dose of the medication.

Take care!

Answered: Fri, 8 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms, it is possible that you are suffering from a bipolar disorder. Lamical is a mood stabilizer , Lexapro is an anti-depressant and Abien, Ativan are sedatives. It is good that you are doing well with medication.

It is important to understand that bipolar disorder is a relapsing illness, which means that you at a risk of having a recurrence of these mood swings, if you stop the medication. So, since you are currently doing better with the medication, I would advise you to continue them. If you feel that your symptoms are not fully under control, then you can discuss with your doctor regarding an appropriate alteration in your medication.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 8 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor